Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 134, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 7, 2011, 10:47 AM EDT for Charles County, Prince George's County, Maryland; 4 counties in Virginia. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2011, 10:47 AM EDT (14:47 UTC)
- Expired
- Sep 7, 2011, 5:26 PM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charles County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, Fairfax County, VA
The radar
The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 12:39 PM EDT | FLASH FLOOD | Washington, DC | NUMEROUS ROADS FLOODED IN THE DISTRICT OF COLUMBIA. |
| Sep 7, 12:45 PM EDT | FLASH FLOOD | The Mall, DC | 9TH STREET IN DC CLOSED AT CONSTITUTION AVE DUE TO FLASH FLOODING. |
| Sep 7, 12:45 PM EDT | FLASH FLOOD | The Mall, DC | THE 9TH STREET TUNNEL IN DC IS CLOSED DUE TO FLOODING. |
| Sep 7, 12:45 PM EDT | FLASH FLOOD | Washington, DC | THE RAMP TO 16TH STREET IN DC IS CLOSED DUE TO FLASH FLOODING. |
| Sep 7, 2:01 PM EDT | FLASH FLOOD | 2 S Potomac Heights, MD | ROUTE 225 FLOODED AND CLOSED NEAR ROUTE 224. |
| Sep 7, 2:52 PM EDT | FLASH FLOOD | 1 Nne Kenilworth, MD | HIGH WATER WAS BLOCKING SOME LANES ALONG THE US-50 MD-201 AND DC-295 INTERCHANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WGUS51 KLWX 071447
FFWLWX
DCC001-MDC017-033-VAC013-059-510-610-071745-
/O.NEW.KLWX.FF.W.0134.110907T1447Z-110907T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE DISTRICT OF COLUMBIA...
WESTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
CITY OF ALEXANDRIA IN NORTHERN VIRGINIA...
EASTERN CITY OF FALLS CHURCH IN NORTHERN VIRGINIA...
ARLINGTON COUNTY IN NORTHERN VIRGINIA...
EASTERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...
CENTRAL CHARLES COUNTY IN SOUTHERN MARYLAND...
* UNTIL 145 PM EDT
* AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A NORTH TO SOUTH BAND OF HEAVY RAINFALL EXTENDING FROM
WASHINGTON SOUTHWARD TO NEAR PORT TOBACCO...MOVING NORTH ACROSS
THE SAME AREAS. HEAVY RAINFALL OVER TWO INCHES IS LIKELY WITHIN
THIS BAND OF RAIN.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ALEXANDRIA...ARLINGTON...BALLSTON...FORT BELVOIR...
FRANCONIA...HYBLA VALLEY...LAKE BARCROFT...LINCOLNIA...MCLEAN...
ROSSLYN...BLADENSBURG...CAMP SPRINGS...CHEVERLY...COLLEGE PARK...
CORAL HILLS...FRIENDLY...HYATTSVILLE...INDIAN HEAD...LA PLATA...
LANGLEY PARK...MARLOW HEIGHTS...OXON HILL...ST. CHARLES...ADAMS
MORGAN...ANACOSTIA...AMERICAN UNIVERSITY...GEORGETOWN...
KENILWORTH...DOWNTOWN WASHINGTON...US CAPITOL...FORT WASHINGTON...
FORT TOTTEN...GALLAUDET UNIVERSITY...GROVETON...HOWARD
UNIVERSITY...HUNTINGTON...NATIONAL HARBOR AND PORT TOBACCO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3829 7691 3844 7702 3839 7714 3862 7716
3862 7713 3870 7704 3888 7703 3889 7704
3889 7707 3874 7706 3871 7713 3865 7716
3897 7719 3893 7712 3900 7704 3897 7701
3900 7698 3900 7691
$$
JE4 follow-up statements
695
WGUS71 KLWX 071600
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1200 PM EDT WED SEP 7 2011
DCC001-MDC017-033-VAC013-059-510-610-071745-
/O.CON.KLWX.FF.W.0134.000000T0000Z-110907T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-CITY OF ALEXANDRIA VA-
CITY OF FALLS CHURCH VA-ARLINGTON VA-FAIRFAX VA-CHARLES MD-
1200 PM EDT WED SEP 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
DISTRICT OF COLUMBIA...AND CENTRAL CHARLES...EASTERN FAIRFAX...
ARLINGTON...EASTERN CITY OF FALLS CHURCH...CITY OF ALEXANDRIA AND
WESTERN PRINCE GEORGES COUNTIES...
AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE BANDS OF HEAVY RAIN MOVING FROM SOUTH TO NORTH ACROSS THE
AREA. RAINFALL UP TO THREE INCHES HAS FALLEN FROM ALEXANDRIA
SOUTHWARD INTO CHARLES COUNTY...WITH LIGHTER AMOUNTS IN WESTERN
PRINCCE GEORGES COUNTY AND THE DISTRICT. ADDITIONAL RAINFALL UP TO
TWO INCHES PER HOUR IS EXPECTED THROUGH EARLY AFTERNOON AS
PERSISTENT RAINBANDS CONTINUE TO MOVE ACROSS THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATIONAL
HARBOR...HUNTINGTON...HOWARD UNIVERSITY...GROVETON...GALLAUDET
UNIVERSITY...FORT TOTTEN...US CAPITOL...DOWNTOWN WASHINGTON...
KENILWORTH...GEORGETOWN...AMERICAN UNIVERSITY...ANACOSTIA...ADAMS
MORGAN...OXON HILL...MARLOW HEIGHTS...LANGLEY PARK...HYATTSVILLE...
CORAL HILLS...COLLEGE PARK...CHEVERLY...CAMP SPRINGS...BLADENSBURG...
ROSSLYN...MCLEAN...LINCOLNIA...LAKE BARCROFT...FRANCONIA...
BALLSTON...ARLINGTON AND ALEXANDRIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3829 7691 3844 7702 3839 7714 3862 7716
3862 7713 3870 7704 3888 7703 3889 7704
3889 7707 3874 7706 3871 7713 3865 7716
3897 7719 3893 7712 3900 7704 3897 7701
3900 7698 3900 7691
$$
JE562
WGUS51 KLWX 071644
FFWLWX
DCC001-MDC017-033-VAC013-059-510-610-072145-
/O.EXT.KLWX.FF.W.0134.000000T0000Z-110907T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE DISTRICT OF COLUMBIA...
WESTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
CITY OF ALEXANDRIA IN NORTHERN VIRGINIA...
EASTERN CITY OF FALLS CHURCH IN NORTHERN VIRGINIA...
ARLINGTON COUNTY IN NORTHERN VIRGINIA...
EASTERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...
CENTRAL CHARLES COUNTY IN SOUTHERN MARYLAND...
* UNTIL 545 PM EDT
* AT 1242 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADS
CLOSED DUE TO FLASH FLOODING IN THE WASHINGTON DC AREA.
MEANWHILE...HEAVY RAINFALL OF ONE TO THREE INCHES HAS ALREADY
FALLEN IN THE DISTRICT...THE CLOSEST WESTERN SUBURBS...AND WESTERN
PRINCE GEORGES COUNTY...AND THREE TO FIVE INCHES OVER CHARLES
COUNTY.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ALEXANDRIA...ARLINGTON...BALLSTON...FORT BELVOIR...
FRANCONIA...HYBLA VALLEY...LAKE BARCROFT...LINCOLNIA...MCLEAN...
ROSSLYN...BLADENSBURG...CAMP SPRINGS...CHEVERLY...COLLEGE PARK...
CORAL HILLS...FRIENDLY...HYATTSVILLE...INDIAN HEAD...LA PLATA...
LANGLEY PARK...MARLOW HEIGHTS...OXON HILL...ST. CHARLES...ADAMS
MORGAN...ANACOSTIA...AMERICAN UNIVERSITY...GEORGETOWN...
KENILWORTH...DOWNTOWN WASHINGTON...US CAPITOL...FORT WASHINGTON...
FORT TOTTEN...GALLAUDET UNIVERSITY...GROVETON...HOWARD
UNIVERSITY...HUNTINGTON...NATIONAL HARBOR AND PORT TOBACCO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3829 7691 3844 7702 3839 7714 3862 7716
3862 7713 3870 7704 3888 7703 3889 7704
3889 7707 3874 7706 3871 7713 3865 7716
3897 7719 3893 7712 3900 7704 3897 7701
3900 7698 3900 7691
$$
JE451
WGUS71 KLWX 071902
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EDT WED SEP 7 2011
DCC001-MDC017-033-VAC013-059-510-610-072145-
/O.CON.KLWX.FF.W.0134.000000T0000Z-110907T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-CITY OF ALEXANDRIA VA-
CITY OF FALLS CHURCH VA-ARLINGTON VA-FAIRFAX VA-CHARLES MD-
302 PM EDT WED SEP 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
DISTRICT OF COLUMBIA...AND CENTRAL CHARLES...EASTERN FAIRFAX...
ARLINGTON...EASTERN CITY OF FALLS CHURCH...CITY OF ALEXANDRIA AND
WESTERN PRINCE GEORGES COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN MOVING ACROSS THE AREA...WITH SOME HEAVIER
DOWNPOURS WHICH WILL MOVE NORTHWARD THROUGH THE AREA IN THE NEXT
HOUR OR TWO. ADDITIONAL RAINFALL COULD BE OVER A HALF INCH. EARLIER
RAINFALL WAS TWO TO FIVE INCHES...ESPECIALLY SOUTH OF THE DISTRICT.
SMALL STREAMS CONTINUE TO RISE THROUGHOUT MOST OF THE AREA FROM THE
EARLIER RAINFALL...AND SOME ARE OUT OF THEIR BANKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANCONIA...
NATIONAL HARBOR...HUNTINGTON...HOWARD UNIVERSITY...GROVETON...
GALLAUDET UNIVERSITY...FORT TOTTEN...US CAPITOL...DOWNTOWN
WASHINGTON...KENILWORTH...GEORGETOWN...AMERICAN UNIVERSITY...
ANACOSTIA...ADAMS MORGAN...OXON HILL...MARLOW HEIGHTS...LANGLEY
PARK...HYATTSVILLE...CORAL HILLS...COLLEGE PARK...CHEVERLY...CAMP
SPRINGS...BLADENSBURG...ROSSLYN...MCLEAN...LINCOLNIA...LAKE
BARCROFT...BALLSTON...ARLINGTON AND ALEXANDRIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3829 7691 3844 7702 3839 7714 3862 7716
3862 7713 3870 7704 3888 7703 3889 7704
3889 7707 3874 7706 3871 7713 3865 7716
3897 7719 3893 7712 3900 7704 3897 7701
3900 7698 3900 7691
$$
JE598
WGUS71 KLWX 072126
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
526 PM EDT WED SEP 7 2011
DCC001-MDC017-033-VAC013-059-510-610-072136-
/O.CAN.KLWX.FF.W.0134.000000T0000Z-110907T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-CITY OF ALEXANDRIA VA-
CITY OF FALLS CHURCH VA-ARLINGTON VA-FAIRFAX VA-CHARLES MD-
526 PM EDT WED SEP 7 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DISTRICT OF
COLUMBIA...AND CENTRAL CHARLES...EASTERN FAIRFAX...ARLINGTON...
EASTERN CITY OF FALLS CHURCH...CITY OF ALEXANDRIA AND WESTERN PRINCE
GEORGES COUNTIES...
HEAVY RAIN HAS ENDED. HOWEVER...CREEKS AND STREAMS ARE STILL RISING
IN PORTIONS OF THE AREA...AND ARE QUITE ELEVATED ELSEWHERE.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED...BUT A FLOOD
WARNING HAS BEEN ISSUED FOR THE EVENING HOURS.
LAT...LON 3829 7691 3844 7702 3839 7714 3862 7716
3862 7713 3870 7704 3888 7703 3889 7704
3889 7707 3874 7706 3871 7713 3865 7716
3897 7719 3893 7712 3900 7704 3897 7701
3900 7698 3900 7691
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:48 AM EDT, 6 hours 59 minutes earlier.
Area forecast discussion, Sep 7, 3:48 AM EDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 AM EDT WED SEP 7 2011
.SYNOPSIS...
LOW PRESSURE OVER EASTERN TENNESSEE AND AN ASSOCIATED WARM FRONT
ACROSS NORTH CAROLINA WILL SLOWLY LIFT NORTH ACROSS THE AREA
TODAY. TROPICAL MOISTURE WILL OVERRUN THE BOUNDARY CAUSING LOCALLY
HEAVY RAIN. A PROLONGED PERIOD OF RAIN WILL LINGER THROUGH MUCH OF
THE WORK WEEK...AS THE LOW LINGERS IN THE OHIO VALLEY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC LOPRES FM THE FORMER TS LEE IN WRN VA ELY THIS MRNG. BASED ON
WATER VAPOR LOOP...THE CIRCULATION ALOFT CENTERED IN THE TN VLY. THE
MOST CONCENTRATED AREA OF ASSOC PCPN HAS LIFTED NWD INTO PA ATTM.
HWVR...THERE/S STILL A FEEDER BAND STRETCHING SWD ACRS THE WRN
CWFA...BTWN LYH-RIC...AND DOWN ACRS ERN NC. THIS ZONE APPEARS TO BE
REPRESENTED IN THE SFC ANALY IN A WEAKNESS IN THE PRES PTTN. THERE
ARE TWO OTHER ZONES OF CONCERN NOTED FM THIS ANALY...NEAR THE BAY
WHERE NLY FLOW AND MOIST ELY ONSHORE FLOW COLLIDE /DEWPT DIFF ARND
10F/... AND ALSO ACRS NC WHERE A WK WMFNT EXISTS.
THE LOWS /SFC AND ALOFT/ WL LIFT NWD TDA. XPCT RICH TROPICAL MSTR
TO CONT TO STREAM NWD...PRBLY IN A CONCENTRATED BAND/ZONE AS
SUGGESTED BY ALL SYNOPTIC AND MESOSCALE GNDC. THE AREA WL LKLY
SHIFT EWD FM CURRENT ORIENTATION BLURDG-PTMC HIGLANDS TO SOMETHING
CLSR TO THE I-95 CORRIDOR. A DRY SLOT MAY WORK INTO THE MTNS...
ALSO ITS YET TO BE SEEN IF IT/LL MAKE IT THIS SIDE OF THE APLCHNS.
PWAT STILL 2.0-2.5 INCHES...MEANING WHERE IT RAINS...RATES WL BE
VERY EFFICIENT. PLUS...FFG LOW AFTER RECENT RAINS...AND AXIS WL BE
APPROACHING AREA WHICH RECEIVED RAFL FM IRENE. HV XTNDD FFA THRU
TNGT.
THE OTR CONSIDERATION TAFTN WL BE THE SVR THREAT. WHILE LLVLS
REMAIN STBL W/ A PRETTY DECENT INVSN...THAT INVSN SHUD ERODE W/
DAYTIME HEATING AS THE HUMID /70F DEWPT/ AMS WORKS INLAND IN ADVC
OF WMFNT...WHICH WL BE LIFTING NWD W/ THE LOW. SO WE/LL BE DEALING
W/ A WARM/HUMID AMS W/ GOOD INSTBY AND SUFFICIENT HELICITY.
THEREFORE WE/RE SUSCEPTIBLE TO A WIND/ISOL TORNADO THREAT. ALREADY
CARRYING THAT RISK IN THE HWO. HV OPTED NOT TO INCL IN GRIDS ATTM. THE
TRICKY PART IS FIGURING OUT HOW FAR W TO BRING THE HUMIDITY/INSTBY...
AS SVR WX WL ONLY RESIDE W/IN THAT ZN.
THE WMFNT...AND THE THREAT OF TSRA...WL PASS N OF AREABY ELY EVNG.
ALSO SINCE THE EFFECTS OF DAYTIME HEATING WL WANE...HV ENDED TSTM
MNTN IN GRIDS SOON AFDK. HWVR...STILL HV A CHANNEL OF VERY MOIST
AIR IN THE ERN CWFA OVNGT...AND AM CARRYING CAT POPS ERN WV PANHANDLE
TO THE NRN PIEDMONT EWD TO THE BAY OVNGT.
GIVEN ANTICIPATED CLDCVR...DID NOT GO AS WARM AS MAV MAXT. THAT
SAID...XPCT A TEMP SPIKE TO COINCIDE W/ WWD MSTR /HIER DEWPT/
ADVCTN. THINK THE TRUTH WL RESIDE BTWN MAV/MET MOS...BUT RECOGNIZE
THAT ANY INSOALTION WUD EASILY MAKE MAV NUMBERS REACHABLE. FOR A
SIMILAR REASONAING...STUCK W/ HIER MET MOS MIN-T.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
BOTH THE SFC AND UPPER LOWS WL REMAIN OVER THE OHIO VALLEY THU-FRI.
THEREFORE...THE CWFA WILL REMAIN IN A RELATIVELY HIGH PRECIPITABLE
WATER ENVIRONMENT. IT LOOKS AS IF AN AXIS OF CONVERGENCE WILL
REMAIN OVER THE CWA AS WELL...NOT TO MENTION SHORTWAVES EJECTED
FROM THE BASE OF THE UPPER LOW. RESULT WILL BE A CONTINUATION OF
UNSETTLED CONDITIONS ACROSS THE CWA. POPS REMAIN ABOVE CLIMATOLOGY
AND WITH THE GROUND ALREADY SATURATED AT THAT POINT ANY ADDITIONAL
RAINFALL MAY PROMOTE/EXACERBATE FLOODING PROBLEMS.
GIVEN CLOUDS/UNSETTLED CONDITIONS...CONTINUED TO FORECAST HIGH
TEMPERATURES THURSDAY/FRIDAY BELOW MOS VALUES AND NEAR MOS VALUES
AT NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GUIDANCE SHOWS A STAGNANT PATTERN CONTINUING INTO THE WEEKEND. WHAT
REMAINS OF TROPICAL STORM LEE WILL RETROGRADE SLIGHTLY FROM ITS
LOCATION OVER EASTERN TENNESSEE TO PERSIST AS A STACKED UPPER LEVEL
LOW OVER THE CENTRAL CONUS. THIS WILL ASSIST IN FUNNELING MOISTURE
FROM THE GULF INTO THE CWA THROUGH THE WEEKEND. DUE TO THE ABUNDANT
MOISTURE AVAILABLE...SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY. MODERATE DAYTIME HIGHS IN THE LOW 80S WITH OVERNIGHT LOWS IN
THE LOW TO MID 60S ARE EXPECTED EACH DAY. THE LATEST TRACK FROM THE
HURRICANE CENTER FOR KATIA SHOWS THE CENTER MOVING ABOUT 450 MILES
TO THE EAST OF THE DELMARVA COAST. FLOW AROUND KATIA WILL ALSO
ASSIST IN CHANNELING MOISTURE RICH AIR INTO THE CWA FOR FRIDAY AND
SATURDAY.
SUNDAY LOOKS TO START A POSSIBLE DRYING TREND FOR THE EXTENDED
PERIOD. THE STACKED LOW OVER THE CONUS WILL BEGIN TO DRIFT OFF THE
ATLANTIC THROUGH THE BEGINNING OF THE WEEKEND TRANSITIONING
PREVAILING MID AND UPPER LEVEL FLOW FROM SOUTHWEST TO NORTHWEST.
RIGHT NOW...MONDAY LOOKS TO HAVE JUST A SLIGHT CHANCE FOR PRECIP.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
SHRA HV GNLY LIFTED N OF TERMINALS...BUT IFR CIGS REMAIN. VSBY
THRU THE ELY MRNG WL BE SPOTTY BTWN MVFR/VRB AND IFT...BASED ON SHRA
CVRG. REGARDLESS...FLGT RESTRICTIONS FOR THE MRNG PUSH.
LKLY TO GET LIFTING CIGS DURING THE DAY...BUT WL HV PLENTY OF SHRA
TOO...AND PERHAPS A FEW TSRA. THAT MAKES TAFS CHALLENGING...AS
CONDS WL BE BOUNCING ARND. LTST FCST MARKS AN IMPVMT TO MVFR FOR
THE AFTN...RECOGNIZING THAT ANY TSRA WL BRING ADDTL RESTRICTIONS.
AT THIS POINT CANNOT PINPOINT WHEN/WHERE HVR RA/TSRA WL BE. THE
CURRENT NNELY FLOW SHUD BECOME SELY BHD WMFNT.
EXPECT CONDITIONS TO DEGRADE BACK TO IFR FOR WEDNESDAY NIGHT AS
EASTERLY FLOW CONTINUES. MVFR-IFR RESTRICTIONS MAY PERSIST INTO
THE END OF THE WEEK DURING THE NIGHTTIME AND MORNINGS WITH
RELATIVE IMPROVEMENTS EACH AFTERNOON.
VISIBILITY REDUCTIONS AS WELL AS LOW CEILINGS DUE TO CONTINUING
SHOWERS WILL BE POSSIBLE ACROSS ALL TERMINALS THROUGH THE
BEGINNING OF THE WEEKEND. CONDITIONS COULD BEGIN TO IMPROVE SUNDAY
AS THE CLOSED UPPER LEVEL LOW OVER THE CONUS BEGINS TO DRIFT OFF
THE ATLANTIC COAST.
&&
.MARINE...
MAROBS ATTM ALL BLO SCA...AND GDNC GNLY SUGGESTING IT/LL STAY THAT
WAY AS HIER WNDS PRESENTLY TRAPPED ABV INVSN. A WWD MVG WMFNT WL
CASE NNELY WNDS TO VEER SELY. THE MIXING PROFILE ACRS WATERS
DURING THE DAYTIME HRS SHUD BE POOR. BUT...SHOWERS AND SCATTERED
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT CAN REDUCE
VSBYS. HV OPTED TO CANX SCA AS ANY HIER WNDS SHUD BE ASSOC W/
TSRA...IN WHICH CASE SMW/S WUD BE REQD.
EAST/SOUTHEAST WINDS WL CONTINUE WEDNESDAY NIGHT THROUGH FRIDAY.
SHRA AND ISOLATED THUNDERSTORMS WILL RESULT IN LOCAL VISIBILITY
RESTRICTIONS.
THE PRIMARY MARINE CONCERNS FOR THE EXTENDED PERIOD ARE VISIBILITY
REDUCTIONS DUE TO SHOWERS AND THUNDERSTORMS. THE UPPER LEVEL PATTERN
WILL BEGIN TO TRANSITION AT THE END OF THE WEEKEND CAUSING DECLINING
PRECIPITATION CHANCES FOR THE BEGINNING OF THE WORK WEEK.
&&
.HYDROLOGY...
HERE ARE SOME OF THE LATEST RVR STAGE FCSTS BASED ON RAINFALL FCSTS:
PTMC RVR MODERATE STAGE FCST
PAW PAW 28 FT 29.0 FT THU EVE
HANCOCK 33 FT 29.2 FT THU EVE
WILLIAMSPORT 25 FT 24.0 FT THU EVE
PT OF ROCKS 20 FT 29.3 FT FRI AFTN
SHENANDOAH RVR FLOOD STAGE FCST
MILLVILLE 13.5 FT 13.8 FRI MORN
THE LATEST FORECAST CALLS FOR MAJOR FLOODING ALONG THE POTOMAC RIVER
AT SHEPHERDSTOWN...POINT OF ROCKS...AND LITTLE FALLS. MAJOR FLOODING
IS ALSO PROJECTED ON CONOCOCHEAGUE CREEK.
THESE WL OBVIOUSLY BE UPDATED SVRL TIMES IN THE COMING
DAYS. ALL W/ INTERESTS ON THESE RVRS SHOULD BEGIN TAKING
PRECAUTIONS. RIVER FLOOD WATCHES ARE IN EFFECT FOR LOCATIONS ALONG
THE POTOMAC RIVER BASIN. IN ADDITION...RIVER FLOOD WARNINGS HAVE
BEEN ISSUED FOR SENECA CREEK...CONOCOCHEAGUE CREEK...AND OPEQUON
CREEK. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR THE POTOMAC RIVER
AT PAW PAW.
A FLASH FLOOD WATCH HAS NOW BEEN EXTENDED UNTIL MIDNIGHT TNGT.
WIDESPREAD ONE TO THREE INCHES RAINFALL IS EXPECT THROUGH THIS
EVENING...WITH ISOLATED AMOUNTS OVER 5 INCHES. HEAVIEST RAINFALL
AMOUNTS TODAY AND TONIGHT ARE LIKELY TO BE ALONG AND EAST OF THE
BLUE RIDGE. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO
THURSDAY AS HVY RN MAY CONTINUE. THE THREAT FOR HEAVY RAIN WILL
PERSIST INTO FRIDAY AS WELL.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS NEAR NRML ERY THIS MRNG ACRS TIDAL POTOMAC AND WRN
SHORE OF MD CHESAPEAKE BAY. HWVR...XPCT SELY FLOW TO DVLP AND INCR
DURG THE DAY TDA...WHICH COMBINED WITH PERSISTENT LOPRES WILL
CAUSE POSITIVE ANOMALIES TO DVLP. WATER LEVELS SHUD STAY WITHIN
ONE FOOT OF NRML THRU THE EVE HIGH TIDE...PRECLUDING MINOR COASTAL
FLOODING. TNGTS HIGH TIDE WILL LIKELY COINCIDE WITH POSITIVE
ANOMALIES OF NEAR 2 FT...AND THIS WILL CREATE AT LEAST MINOR
INUNDATION. THREAT FOR MDT FLOODING EXISTS...AND COASTAL FLOOD
WATCH IN EFFECT TNGT THRU THU NGT. FRESHWATER RUNOFF WILL LEAD TO
SIGNIFICANT RISES UPSTREAM OF TIDAL POTOMAC...WHICH MAY CAUSE
ADDITIONAL FLOODING PROBLEMS BY AS EARLY AS LATE TMW.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
COASTAL FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING
FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ003>007-009>011-
013-014-016>018-501-502.
COASTAL FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING
FOR MDZ007-011-013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ025>031-036>040-
042-050>057-501>504.
COASTAL FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING
FOR VAZ052>055-057.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ050>053-055-
501>506.
MARINE...NONE.
&&
SYNOPSIS...HTS/LARSEN
NEAR TERM...HTS
SHORT TERM...HTS/PELOQUIN
LONG TERM...LARSEN
AVIATION...HTS/PELOQUIN/LARSEN
MARINE...HTS/PELOQUIN/LARSEN
HYDROLOGY...SBK
TIDES/COASTAL FLOODING...SBKHazardous weather outlook, Sep 7, 5:31 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 531 AM EDT WED SEP 7 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 081000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 531 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LOCALLY DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE. A PERSISTENT ONSHORE FLOW WILL DEVELOP TODAY AND LIKELY RESULT IN MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE. THERE IS ALSO THE POTENTIAL FOR MODERATE COASTAL FLOODING TONIGHT. A COASTAL FLOOD WATCH REMAINS IN EFFECT. RIVER FLOOD WARNINGS ARE IN EFFECT FOR CONOCOCHEAGUE AND OPEQUON CREEKS AS WELL AS THE POTOMAC RIVER AT PAW PAW. SEE FLOOD WARNINGS /WBCFLWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST THROUGH AT LEAST THURSDAY... WITH A CONTINUED RISK OF FLASH FLOODING. THE POTENTIAL FOR MODERATE COASTAL FLOODING CONTINUES THURSDAY INTO FRIDAY. A COASTAL FLOOD WATCH REMAINS IN EFFECT. RIVER FLOODING...SOME OF IT MAJOR...IS EXPECTED ALTHOUGH THE POTOMAC RIVER THURSDAY AND FRIDAY...INCLUDING THE POTOMAC RIVER AT LITTLE FALLS. A RIVER FLOOD WATCH IS IN EFFECT FOR THIS PERIOD. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-081000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 531 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE POTOMAC RIVER AT PAW PAW...AND THE OPEQUON AND CONOCOCHEAGUE CREEKS. SEE PRODUCT /WBCFLWLWX/ FOR DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LOCALLY DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE...ROUGHLY EAST OF A HAGERSTOWN TO ORANGE LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST THROUGH AT LEAST THURSDAY... WITH A CONTINUED RISK OF FLASH FLOODING. RIVER FLOOD WARNINGS CONTINUE INTO THURSDAY FOR SOME LOCATIONS...AND RIVER FLOOD WATCHES ARE IN EFFECT FOR MUCH OF THE POTOMAC RIVER AS WELL AS THE MONOCACY RIVER AT FREDERICK. MINOR TO MODERATE RIVER FLOODING IS FORECAST INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. HTS/SBK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:37 PM EDT | Coastal Flood Advisory | LWX | 70 hr | |
| Sep 7, 5:25 PM EDT | Areal Flood Warning | LWX | 6 hr | |
| Sep 6, 9:07 PM EDT | River Flood Warning | LWX | Garrett | 7 hr |
| Sep 6, 10:17 PM EDT | River Flood Warning | LWX | Montgomery | 19 hr |
| Sep 7, 1:19 AM EDT | Special Weather Statement | LWX | Baltimore, Carroll | 56 min |
| Sep 7, 9:51 AM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 12 hr |
| Sep 7, 10:57 AM EDT | Special Weather Statement | LWX | Prince George's | 33 min |
| Sep 7, 11:28 AM EDT | Special Weather Statement | LWX | Charles, Prince George's | 32 min |
| Sep 7, 11:33 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Carroll, Howard, Prince George's | 10 hr |
| Sep 7, 11:38 AM EDT | Flash Flood Warning | LWX | Charles | 3 hr |
| Sep 7, 11:46 AM EDT | Special Weather Statement | LWX | Howard | 44 min |
| Sep 7, 12:14 PM EDT | Special Weather Statement | LWX | Charles | 31 min |
| Sep 7, 12:18 PM EDT | Flash Flood Warning | LWX | Charles, Prince George's, Saint Mary's | 5 hr |
| Sep 7, 12:39 PM EDT | Special Weather Statement | LWX | Prince George's | 51 min |
| Sep 7, 1:03 PM EDT | Special Weather Statement | LWX | Montgomery | 27 min |
| Sep 7, 1:14 PM EDT | Flash Flood Warning | LWX | Carroll, Howard, Montgomery | 3 hr |
| Sep 7, 1:28 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Calvert, Prince George's, Saint Mary's | 3 hr |
| Sep 7, 1:32 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 28 min |
| Sep 7, 1:58 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 8 hr |
| Sep 7, 4:19 PM EDT | Areal Flood Warning | LWX | Anne Arundel, Calvert, Saint Mary's | 6 hr |
| Sep 7, 5:03 PM EDT | Special Weather Statement | LWX | Calvert | 22 min |
| Sep 7, 6:12 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 48 min |
| Sep 7, 6:55 PM EDT | Special Weather Statement | LWX | Saint Mary's | 35 min |
| Sep 7, 7:23 PM EDT | Tornado Warning | LWX | Saint Mary's | 37 min |
| Sep 7, 7:50 PM EDT | Tornado Warning | LWX | Calvert, Saint Mary's | 25 min |
| Sep 6, 10:54 PM EDT | Areal Flood Warning | LWX | Albemarle, Greene, Nelson, Orange, City of Charlottesville | 4 hr |
| Sep 7, 12:21 AM EDT | Flash Flood Warning | LWX | Albemarle, Nelson, City of Charlottesville | 3 hr |
| Sep 7, 11:11 AM EDT | Small Craft Advisory | LWX | 7 hr | |
| Sep 7, 1:23 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Sep 7, 1:26 PM EDT | Special Marine Warning | LWX | 78 min | |
| Sep 7, 1:30 PM EDT | Special Marine Warning | LWX | 95 min | |
| Sep 7, 4:31 PM EDT | Special Marine Warning | LWX | 119 min | |
| Sep 7, 6:20 PM EDT | Special Marine Warning | LWX | 115 min |
Nearby
Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in Maryland, 2011Flash Flood Warnings in District of Columbia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.